No alternative for heart medicine that could increase risk of cancer


The FDA is closely watching, but not recalling a heart medication that sometimes might increase a risk of cancer when it is sometimes mixed with other drugs.

If you or your loved one is taking heart medication containging Valsaratan, Losartan or Irbesartan, there could be a slight chance it might cause an increased risk of cancer if mixed with some other drugs.

This isn't a recall, more of a FYI.

Teva Pharmaceuticals is on the FDA's radar, again.

Health care expert Seth Denson said the chemical reaction isn't guaranteed. Sometimes it happens. Sometimes it doesn't.

"It's not great that this could potentially cause cancer, but the potential cause of cancer is not worth the likelihood of a heart attack if you stop taking this drug," said Denson. "So it's almost like, 'hey, listen, I'm going to take this drug away from you and I've just increased your likelihood of a heart attack by 50 percent. Or, you can take the drug and have a two percent increase of cancer'.”

US Centers for Disease Control and Prevention reports N-Dimethylformamide, or DMF, is a solvent that can cause liver damage, cancer and other adverse health issues

Denson said the FDA is testing the drugs. However, there's no alternative to the drug. If it’s taken off the market, more people are exposed to a chance of heart attack.


Sponsored Content

Sponsored Content